Can anyone help me. Last month I had a vaginal yeast infection one week before my period. Three days before that period when it seemed my symptoms had gone away I had uncomfortable sex and wiped a small amount of blood when I went to the bathroom. I panicked and went to the doctor the next day. As soon as she saw me she said I had yeast vaginitis with fissures and prescribed one Diflucan. One week later I seemed to develop oral thrush. Different Dr prescribed Nystatin for 21 days. Had sex two days ago (1st time since the incident last month) and same thing. Discomfort and small amount of blood one time when I wiped. The only difference this time is that I did not have any symptoms of vaginitis before the sex. Went to the Dr. yesterday and she said I have no vaginitis but my skin is thinnning and is bleeding. She said this is being caused by menopause and prescribed vaginal estrogen. I am an otherwise healthy 42 year old and my mother went thru menopause either at 42 or 44, she can't remember but she did say she was young. My periods are regular and I am just so confused about this cream. If this is hormone replacement therapy I don't want it.
The vaginal estrogen cream is more or less to bring some elasticity back into the vaginal walls. Yes, some of the estrogen can be absorbed into the body and uterus.
If you're concerned about using hormones (as a lot of us are), you can try using an over the counter form of lubrication like plain old KY Jelly or, a more lasting preparation like Replens (every 2 to 3 days). The only thing that I'll mention about Replens is that it will give most women a "clumping" type of discharge that makes it appear as though it's a vaginal yeast infection. A lot of women go off of it because of this reason. A call to the manufacturer has said that it stops doing this after a month or two of regular usage. It's like an exfoliant for the vaginal tissues type of thing and what you're actually seeing is the sloughing off of deadened vaginal wall skin, along with leftover cream. I'm not much of a fan of Replens and gave up after 3 weeks of using it. There's also another lubricant called "Astroglide". I find that a bit better than the KY Jelly.
Try these over the counter remedies or visit your local healthfood store as they often have other products with Wild Yam Extract that is NOT hormonal and cannot be converted into hormone by the body. If those aren't making a difference, you may want to consider a short term usage of the Estrogen cream minimally to see how you feel with that.
There is also naturpathic doctors who will give you other options that don't include hormones.
Best of wishes and hopefully, someone else will add their experiences and knowledge to my answer. :)
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.